Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 8, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Apr 9, 2022, 2:01 PM MDT for 16 counties in Colorado. It took effect at Apr 10, 2022, 11:00 AM MDT. It was in force for 8 hr. 34 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 9, 2022, 2:01 PM MDT (20:01 UTC)
- In effect from
- Apr 10, 2022, 11:00 AM MDT
- Expired
- Apr 10, 2022, 7:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:14 PM MDT | NON-TSTM WND GST 59 | 1 Nnw Briggsdale, CO | MESONET STATION CO043 014W176 BRIGGSDALE. |
| Apr 10, 12:30 PM MDT | NON-TSTM WND GST 67 | 3 Wnw Mishawaka, CO | MESONET STATION EW0853 LIVERMORE. |
| Apr 10, 12:35 PM MDT | NON-TSTM WND GST 68 | 3 Ese Buckeye, CO | MESONET STATION BEYC2 BUCKEYE. |
| Apr 10, 12:59 PM MDT | NON-TSTM WND GST 58 | Virginia Dale, CO | MESONET STATION CO036 VIRGINIA DALE. |
| Apr 10, 1:07 PM MDT | NON-TSTM WND GST 58 | 2 Nnw Briggsdale, CO | MESONET STATION TT567 CROW CREEK. |
| Apr 10, 1:19 PM MDT | NON-TSTM WND GST 60 | 6 Sw Carr, CO | MESONET STATION CO166 I-25 AND BUCKEYE RD. |
| Apr 10, 1:25 PM MDT | NON-TSTM WND GST 57 | 4 Ene Severance, CO | MESONET STATION AP912 EATON. |
| Apr 10, 1:30 PM MDT | NON-TSTM WND GST 58 | 2 Nne Natural Fort, CO | MESONET STATION CO041 I-25 AT WYOMING BORDER. |
| Apr 10, 1:30 PM MDT | NON-TSTM WND GST 62 | 2 W Keenesburg, CO | MESONET STATION CO038 076E037 KEENESBURG. |
| Apr 10, 1:35 PM MDT | NON-TSTM WND GST 58 | 3 Ene Hudson, CO | AWOS STATION CO82 3 ENE HUDSON. |
| Apr 10, 1:49 PM MDT | NON-TSTM WND GST 55 | 2 Se Denver Intl Airpor, CO | ASOS STATION KDEN DENVER INTL AIRPORT. |
| Apr 10, 2:03 PM MDT | NON-TSTM WND GST 68 | Iliff, CO | |
| Apr 10, 2:10 PM MDT | NON-TSTM WND GST 55 | 3 Sw Rocky Flats, CO | MESONET STATION CO109 ROCKY FLATS HWY 93 AND 72. |
| Apr 10, 2:18 PM MDT | NON-TSTM WND GST 71 | 5 N Pawnee Pass, CO | AWOS STATION K1MW STERLING 15 WNW. |
| Apr 10, 2:35 PM MDT | DUST STORM | Fort Morgan Airport, CO | FORT MORGAN AIRPORT REPORTED QUARTER MILE OR BELOW A QUARTER MILE VISIBILITY BETWEEN 2:35 AND 3:55 PM. A PEAK WIND OF 62 MPH AND GUST OF 74 MPH WAS RECORDED IN THIS TIME. |
| Apr 10, 2:41 PM MDT | NON-TSTM WND GST 68 | 2 Ese Sterling, CO | MESONET STATION CO035 I-76 STERLING. |
| Apr 10, 2:45 PM MDT | NON-TSTM WND GST 60 | 3 Se Goodrich, CO | MESONET STATION WIG01 WIGGINS. |
| Apr 10, 2:45 PM MDT | NON-TSTM WND GST 60 | North Sterling Reservoi, CO | MESONET STATION TT562 NORTH STERLING. |
| Apr 10, 3:01 PM MDT | NON-TSTM WND GST 65 | 2 Ene Wiggins, CO | MESONET STATION CO039 076W067 WIGGINS BIJOU CREEK. |
| Apr 10, 3:15 PM MDT | NON-TSTM WND GST 59 | Akron, CO | ASOS STATION KAKO AKRON. |
| Apr 10, 3:15 PM MDT | NON-TSTM WND GST 74 | Fort Morgan Airport, CO | AWOS STATION KFMM FORT MORGAN. |
| Apr 10, 3:25 PM MDT | TSTM WND DMG | 1 S Sterling, CO | POWERLINES KNOCKED DOWN CAUSING A SMALL FIRE. ESTIMATED GUSTS OVER 60 MPH. |
| Apr 10, 3:30 PM MDT | NON-TSTM WND GST 55 | 1 Nne Log Lane Village, CO | MESONET STATION FTM02 FORT MORGAN. |
| Apr 10, 3:32 PM MDT | TSTM WND GST 63 | 3 E Brush, CO | REPORT VIA SPOTTERNETWORK. |
| Apr 10, 3:35 PM MDT | NON-TSTM WND GST 66 | 3 Wsw Sterling, CO | AWOS STATION KSTK STERLING. |
| Apr 10, 3:42 PM MDT | NON-TSTM WND GST 66 | 3 E Union, CO | MESONET STATION CO183 I-76 MERINO EXIT. |
| Apr 10, 3:45 PM MDT | TSTM WND DMG | Iliff, CO | FENCE BLOWN DOWN AND CHICKEN COOP DAMAGED WITH ESTIMATED GUSTS TO 70 MPH. DELAYED REPORT. TIME ESTIMATED. |
| Apr 10, 3:45 PM MDT | NON-TSTM WND GST 55 | 1 Ssw Julesburg, CO | MESONET STATION OVD01 OVID. |
| Apr 10, 3:51 PM MDT | NON-TSTM WND GST 59 | Fort Morgan, CO | MESONET STATION CO184 0.8 MI E OF MAIN ST. FORT MORGAN. |
| Apr 10, 3:52 PM MDT | NON-TSTM WND GST 59 | 2 Se Julesburg, CO | MESONET STATION CO034 I-76 JULESBURG. |
| Apr 10, 4:00 PM MDT | TSTM WND DMG | 1 Wsw Sterling, CO | LARGE TREE UPROOTED AND LANDED ON TWO CARS. DELAYED REPORT. THE TIME OF DAMAGE IS ESTIMATED. |
| Apr 10, 4:07 PM MDT | TSTM WND GST 67 | 2 Wsw Brush, CO | REPORT VIA SPOTTERNETWORK. |
| Apr 10, 5:04 PM MDT | NON-TSTM WND GST 57 | 8 S Holyoke, CO | MESONET STATION CO048 US 385 HOLYOKE. |
| Apr 10, 5:47 PM MDT | TSTM WND DMG | Brush, CO | REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN; POWER POLES BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3501 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 228 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
155 WWUS85 KBOU 092001 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 201 PM MDT Sat Apr 9 2022 Very dry conditions combined with breezy winds will continue to produce critical fire weather conditions across much of the urban corridor, Palmer Divide, Cheyenne Ridge and southern plains this afternoon. Conditions will improve this evening as the winds die down and a cold front pushes through the region. Wind gusts will be stronger on Sunday. Temperatures will be cooler but it will remain very dry. This is expected create another period of critical fire weather conditions across the I-25 corridor and northeast plains. COZ238>243-100415- /O.UPG.KBOU.FW.A.0006.220410T1700Z-220411T0100Z/ /O.NEW.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/ /O.CON.KBOU.FW.W.0007.000000T0000Z-220410T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County- 201 PM MDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND PORTIONS OF THE PLAINS... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND PORTIONS OF THE PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242 and 243. * Timing...11 AM MDT until 7 PM MDT today and again on Sunday. * Winds...West 10 to 20 mph with gusts to 30 mph today. Northwest 20 to 30 mph with gusts up to 45 mph on Sunday. * Relative Humidity...As low as 11 percent. * Impacts...Any fire that develops will likely spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ246-247-100415- /O.NEW.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/ /O.CON.KBOU.FW.W.0007.000000T0000Z-220410T0100Z/ North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 201 PM MDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN COUNTY... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN ELBERT AND LINCOLN... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Sunday. * Affected Area...Fire Weather Zones 246 and 247. * Timing...11 AM MDT until 7 PM MDT today. * Winds...West 10 to 20 mph with gusts to 30 mph today. Northwest 15 to 25 mph with gusts up to 40 mph on Sunday. * Relative Humidity...As low as 8 percent. * Impacts...Any fire that develops will likely spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ244-245-248>251-100415- /O.UPG.KBOU.FW.A.0006.220410T1700Z-220411T0100Z/ /O.NEW.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/ Morgan County-Central and East Adams and Arapahoe Counties- Logan County-Washington County-Sedgwick County-Phillips County- 201 PM MDT Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PLAINS... The National Weather Service in Denver has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 11 AM to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 244, 245, 248, 249, 250 and 251. * Timing...11 AM MDT until 7 PM MDT Sunday. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Impacts...Any fire that develops will have the potential to spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
528 WWUS85 KBOU 100104 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 704 PM MDT Sat Apr 9 2022 Critical fire weather conditions have subsided early this evening so the Red Flag Warning has expired for today. Wind gusts will be stronger on Sunday. Temperatures will be cooler but it will remain very dry. This is expected create another period of critical fire weather conditions across the I- 25 corridor and northeast plains. COZ238>243-246-247-101315- /O.EXP.KBOU.FW.W.0007.000000T0000Z-220410T0100Z/ /O.CON.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 704 PM MDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND PORTIONS OF THE PLAINS... ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND PORTIONS OF THE PLAINS... * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 243, 246 and 247. * Timing...11 AM MDT until 7 PM MDT today and again on Sunday. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fire that develops will likely spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ244-245-248>251-101315- /O.CON.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/ Morgan County-Central and East Adams and Arapahoe Counties- Logan County-Washington County-Sedgwick County-Phillips County- 704 PM MDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PLAINS... * Affected Area...Fire Weather Zones 244, 245, 248, 249, 250 and 251. * Timing...11 AM MDT until 7 PM MDT Sunday. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fire that develops will have the potential to spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
218 WWUS85 KBOU 101023 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 423 AM MDT Sun Apr 10 2022 COZ238>251-102230- /O.CON.KBOU.FW.W.0008.220410T1700Z-220411T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 423 AM MDT Sun Apr 10 2022 ...RED FLAG WARNING IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PLAINS... * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 243, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...11 AM MDT until 7 PM MDT today. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fire that develops will have the potential to spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
900 WWUS85 KBOU 101722 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1122 AM MDT Sun Apr 10 2022 COZ238>251-110100- /O.CON.KBOU.FW.W.0008.000000T0000Z-220411T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1122 AM MDT Sun Apr 10 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND EASTERN PLAINS... * Affected Area...Fire Weather Zones 238, 239, 240, 241, 242, 243, 244, 245, 246, 247, 248, 249, 250 and 251. * Timing...11 AM MDT until 7 PM MDT today. * Winds...Northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 13 percent. * Impacts...Any fire that develops will have the potential to spread rapidly. Outdoor burning should be avoided, as well as any activity that may produce a spark and start a fast moving wildfire. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds and low relative humidity can contribute to extreme fire behavior. && $$
189 WWUS85 KBOU 110100 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 700 PM MDT Sun Apr 10 2022 ...RED FLAG WARNING HAS EXPIRED... COZ238>251-110200- /O.EXP.KBOU.FW.W.0008.000000T0000Z-220411T0100Z/ Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 700 PM MDT Sun Apr 10 2022 ...RED FLAG WARNING HAS EXPIRED AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE I-25 CORRIDOR AND NORTHEASTERN PLAINS OF COLORADO... Critical fire weather conditions have subsided early this evening so the Red Flag Warning has expired for today. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 9, 10:09 AM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Apr 9, 10:09 AM MDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1009 AM MDT Sat Apr 9 2022 .UPDATE... Issued at 957 AM MDT Sat Apr 9 2022 Only minor adjustments planned for the grids at this time. A very warm, dry and breezy afternoon. Some high cloud cover will remain over the region due to a standing wave cloud along Front Range. That feature should start to break down mid to late afternoon, after 3 pm. Most of this already reflected in the grids && .SHORT TERM...(Today and tonight) Issued at 400 AM MDT Sat Apr 9 2022 Water vapor imagery shows a shortwave trough over Montana with an associated cold front and dry intrusion that extended from eastern Montana to Salt lake City to southern California. A warm, moist conveyor belt ahead of this dry intrusion in Utah and southern Wyoming does not have very deep moisture associated with it and there is barely a continuous line of clouds. Satellite also reveals a mountain wave cloud has developed over the foothills and I-25 corridor which is keeping temperatures quite warm for this time of night. The trough over the Pacific Northwest will approach our forecast area later today and tonight as a mid to upper level jet stream passes overhead. Lee cyclogenesis will develop over the northeastern plains throughout the day today with breezy conditions developing. The strongest gusts will be over the mountains and higher terrain with gusts up to 40 mph expected. Areas across the I-25 corridor and eastern plains that are able to develop a well-mixed boundary layer will have gusty winds up to 30 mph. The problem will be that the mountain wave cloud will limit some of this mixing as it will keep temperatures slightly cooler at the surface. The best chance for the stronger winds aloft to mix down to the surface will be across the Palmer Divide, Cheyenne Ridge, and I-25 corridor as those areas will see less cloudiness than the far eastern plains. As a result, the Red Flag Warning was kept across those mentioned windier locations while the Fire Weather Watch was canceled for the far eastern plains due to winds not expected to meet criteria. With dry air in place, the majority of the daylight hours should be dry. Towards the late afternoon and evening, a cold front will push across our area along with low to mid level frontogenesis. This frontogenesis will combine with steep lapse rates and perhaps up to 500 j/kg of most unstable CAPE to create showers and a couple weak thunderstorms. These will mainly be over the northern mountains but a few of the showers and storms will move across the northern plains mainly to the north of I-76. PoPs were increased as most models have increased the coverage and amount of QPF. The majority of our forecast area has a mention of precipitation in the forecast with snow levels staying mostly above 7,000 feet for this event. Forecast snow amounts were brought closer in line with the HREF mean which has up to 6 inches across the highest mountain peaks and ridges. The amounts aren't enough to warrant a Winter Weather Advisory but travel will be impacted tonight into Sunday morning. The convective snow showers that are forecast to move across the mountains should do so during the late evening and overnight hours so the issuance of Snow Squall Warnings is unlikely since the worst travel conditions will not occur during the day. Otherwise, high temperatures were decreased a couple of degrees across the plains due to the mountain wave cloud. .LONG TERM...(Sunday through Friday) Issued at 238 AM MDT Sat Apr 9 2022 Sunday looks to be windy for much of the area. West-northwest flow aloft will prevail behind an upper level trough exiting the region. Cold front will be through Colorado by Sunday morning. Could see a few weak snow showers over the mountains. Models show spotty light QPF across the lower elevations Sunday morning. Can't rule a few a sprinkles/flurries Sunday morning, however with dry air rapidly moving into the area, chances for measurable precipitation will be low, less than 10 percent. Gusty west- northwest winds should prevail by early afternoon as strong winds aloft mix down. Winds should remain under high wind criteria, but gusts to 50 mph will be possible over far northern Colorado. This combined with relative humidities plummeting will lead to critical fire weather conditions. Will issue a Fire Weather Watch for the Front Range Urban Corridor and most of the eastern plains. Strong southwest flow aloft develops Monday ahead of an upper level trough diving southeast across the Pacific Northwest. This will bring warmer temperatures with highs in the upper 50s to lower 60s over northeast Colorado. A lee side trough should form east of the mountains/foothills. Gusty south winds will prevail to the east of it with weaker winds under the trough. Moisture begins to increase Monday across the area. By Monday evening, expect rain/snow showers over the mountains with just a slight chance for rain showers elsewhere. The 00Z models have done nothing to increase the forecast confidence for Tuesday through Thursday. Models generally agree there will be a weakening low ejecting northeast across Montana. To the south, a strong jet will stretch from the Pacific to the Four Corners. Expect orographic lift and Pacific moisture to bring the mountains a good shot of snow Tuesday/Tuesday night. A surface low forms east of the mountains and a cold front drops south across Colorado. This will should bring a good chance for rain with it, possibly changing to snow as the airmass cools Tuesday night and Wednesday. Models still trying to figure where the new upper level forms east of the mountains, or if your the GFS, the old low over the Montana reintensifies, an unlikely scenario. There is a slight agreement among the UKMET/ECMWF/Canadian that a closed low forms somewhere over South Dakota or Nebraska. This would result in mainly windy conditions and mountain snow for the area. Will have the highest PoPs Tuesday/Tuesday night for the lift that accompanies the cold front. For Wednesday and Thursday, expect it to be cold with highs in the 40s, possibly colder if an extend period of precipitation falls. Will broadbrush chance PoPs until there is more certainty for Wednesday and Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 534 AM MDT Sat Apr 9 2022 VFR conditions are expected through at least this afternoon. With southwesterly to westerly flow increasing in the low to mid levels, soouthwest winds 10-15 kts this morning will increase gusts 20-25 knots after 17z. A mountain wave cloud may limit mixing within the boundary layer which could result in weaker westerly winds, so we made a slight adjustment to the peak wind gusts. A cold front will move across the area during the evening hours shifting winds to the northwest and then more to the north. There is plenty of disagreement in the models as to whether any showers will form over or near the airport. The potential does exist and ceilings and visibilities could come down towards ILS/MVFR if showers do form but the most likely scenario is that showers don't develop and VFR conditions persist. Best chance for ILS ceilings early Sunday morning, after 06z. && .FIRE WEATHER... Issued at 400 AM MDT Sat Apr 9 2022 With above normal temperatures and a dry airmass expected to be in place, relative humidity will drop to around 10-12 percent across the plains and foothills. The limiting factor for critical fire weather conditions to develop will be wind gusts. Wind gusts are expected to be above 25 mph across the I-25 corridor, Palmer Divide, and near the Cheyenne Ridge so the Red Flag Warnings were kept there. A mountain wave cloud will mean winds will be less than forecast across the far eastern plains so the Fire Weather Watch was canceled there. Gusty west winds are expected to form by early afternoon Sunday behind a cold front. Relative humidities are expected to fall into the 10-20 percent range during the afternoon. Decided to issue a Fire Weather Watch for most locations east of the foothills. Did not include Lincoln county where winds may anti-cyclone to the northeast at weaker speeds and produce higher relative humidity as well. && .BOU WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Sunday morning through Sunday evening for COZ238>245-248>251. Red Flag Warning until 7 PM MDT this evening for COZ238>243-246- 247. && UPDATE...Cooper SHORT TERM...Danielson LONG TERM...Meier AVIATION...Cooper/Danielson FIRE WEATHER...Danielson/Meier
Hazardous weather outlook, Apr 9, 10:55 AM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Sat Apr 9 2022 COZ030>051-101700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT FOR PORTIONS OF THE PLAINS IN EFFECT 11 AM TO 8 PM TODAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Very warm and dry weather today along with gusty winds will create critical fire weather conditions across the I-25 corridor, Palmer Divide, and Cheyenne Ridge. A Red Flag Warning is in effect from 11 AM to 8 PM for those locations. Showers and storms will develop mainly over the northern mountains late this afternoon and will continue through tonight. The higher mountain ridges and peaks could see 1 to 4 inches of snow. Slick travel conditions are expected late tonight into Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Dry and windy conditions Sunday will create critical fire weather conditions along the I-25 corridor and eastern plains. Windy conditions are expected again Monday across the plains. A strong storm system will move across the Rockies Tuesday and Wednesday. There is a good chance the mountains see moderate to heavy snowfall with this system. For the Front Range and eastern plains, forecast remain uncertain. Cooler temperature and windy conditions are expected. Some rain and possible snow should occur, but it remains unclear if this significant storm moves over Colorado or to the north of the state. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 4:44 AM MDT | Fire Weather Watch | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 9 more | 9 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.